Health QuestionsCategory: Medicationsmouth soreness on Trileptal?
Sandman asked 3 years ago

Any one get this SE? The inside of my mouth on one side is sore; feels kinda like I burned it on hot food or something. I’ve also noticed that my lips and fingers seem to be very salty. I started 300mg 1x a day of Trileptal 6 days ago and am supposed to increase to 600mg tomorrow. Anyone have any feedback about this? I am entertaining the thought of stopping this med. Thanks. Chaz the Spaz

4 Answers
gretl answered 3 years ago

Re: mouth soreness on Trileptal?
If it isn’t getting worse, I’d chalk it up to a start-up effect.  With anticonvulsants, all kinds of weirdness can be expected in the first few weeks!  Are those the only reasons you’re considering stopping the med?

Sandman answered 3 years ago

Re: mouth soreness on Trileptal?
Hey Gretl. Thanks for the response. My mouth is much better today. I’ve committed myself to take the Trileptal for at least 6 months. (Barring any tramatic SE’s) It’s just that when I tried Limictal(?) I got THE RASH. So I guess I was pretty much jumping the gun when I was thinking about stopping the Trileptal. These are trying times for me (getting divorced, don’t ya know) and I am a little antsie. Sorry for the false alarm. I am feeling pretty good mood-wise. Still can’t fall asleep very well. I’m just grateful for the sleep I do get. I’ll be seeing a new pdoc Tues. and maybe he will have a suggestion about a new sleeper med. I’ve been taking Trazadone for years now and it seems to have finally pooped out.  Take care and thanks again.
                                                          Chaz the Spaz

tracy answered 3 years ago

Re: mouth soreness on Trileptal?
Sandman,
 
Great to meet you. I, too, am starting Trileptal, but have had some disruptive side affects. I slowed down on my rate of titration and instead of going up as fast as my doc said, I stayed at the lower dose longer until I felt ‘normal’ on it — THEN I increased one of my 2 doses to the higher dose. Again, I waiting until I felt normal again, then increased the second dose to the higher does. It seems to have worked out better for me.
 
You might asked your doctor if this is the way to go for you as the speed of titration can sometimes make or break a med for someone. Good luck!
 
Tracy

Sandman answered 3 years ago

Re: mouth soreness on Trileptal?
Hi there, Tracy. It’s nice to meet you as well. As far as slowly going up on the dosage, I tend to charge right at things. LOL Y’know fools charge in where angels fear to tred? That’s me. It was just when I woke up to find the side of my mouth sore and raw I had a little panic going on. My mouth seems fine today and has healed all up, apparently. Probobly chewed on it during the night, I guess. Thanks for your suggestion tho; if anything else happens I’ll be doing just what you did, oh yeah. Thanks again and take care of youself Kiddo.
                                Chaz the Spaz

Sandman asked 3 years ago

Any one get this SE? The inside of my mouth on one side is sore; feels kinda like I burned it on hot food or something. I’ve also noticed that my lips and fingers seem to be very salty. I started 300mg 1x a day of Trileptal 6 days ago and am supposed to increase to 600mg tomorrow. Anyone have any feedback about this? I am entertaining the thought of stopping this med. Thanks. Chaz the Spaz

4 Answers
gretl answered 3 years ago

Re: mouth soreness on Trileptal?
If it isn’t getting worse, I’d chalk it up to a start-up effect.  With anticonvulsants, all kinds of weirdness can be expected in the first few weeks!  Are those the only reasons you’re considering stopping the med?

Sandman answered 3 years ago

Re: mouth soreness on Trileptal?
Hey Gretl. Thanks for the response. My mouth is much better today. I’ve committed myself to take the Trileptal for at least 6 months. (Barring any tramatic SE’s) It’s just that when I tried Limictal(?) I got THE RASH. So I guess I was pretty much jumping the gun when I was thinking about stopping the Trileptal. These are trying times for me (getting divorced, don’t ya know) and I am a little antsie. Sorry for the false alarm. I am feeling pretty good mood-wise. Still can’t fall asleep very well. I’m just grateful for the sleep I do get. I’ll be seeing a new pdoc Tues. and maybe he will have a suggestion about a new sleeper med. I’ve been taking Trazadone for years now and it seems to have finally pooped out.  Take care and thanks again.
                                                          Chaz the Spaz

tracy answered 3 years ago

Re: mouth soreness on Trileptal?
Sandman,
 
Great to meet you. I, too, am starting Trileptal, but have had some disruptive side affects. I slowed down on my rate of titration and instead of going up as fast as my doc said, I stayed at the lower dose longer until I felt ‘normal’ on it — THEN I increased one of my 2 doses to the higher dose. Again, I waiting until I felt normal again, then increased the second dose to the higher does. It seems to have worked out better for me.
 
You might asked your doctor if this is the way to go for you as the speed of titration can sometimes make or break a med for someone. Good luck!
 
Tracy

Sandman answered 3 years ago

Re: mouth soreness on Trileptal?
Hi there, Tracy. It’s nice to meet you as well. As far as slowly going up on the dosage, I tend to charge right at things. LOL Y’know fools charge in where angels fear to tred? That’s me. It was just when I woke up to find the side of my mouth sore and raw I had a little panic going on. My mouth seems fine today and has healed all up, apparently. Probobly chewed on it during the night, I guess. Thanks for your suggestion tho; if anything else happens I’ll be doing just what you did, oh yeah. Thanks again and take care of youself Kiddo.
                                Chaz the Spaz